Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 29, 2004, 2:58 PM MDT for Hot Springs County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 2:58 PM MDT (20:58 UTC)
- Expired
- Jun 29, 2004, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 80 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 292104 FFWRIW WYC017-300000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING * UNTIL 600 PM MDT * AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES NORTHWEST OF ANCHOR RESERVOIR...OR ABOUT 36 MILES WEST OF THERMOPOLIS...THE THUNDERSTORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY JUNCTION 170 AND 174. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. VERY HEAVY RAINFALL FROM A CLUSTER OF THUNDERSTORMS BETWEEN COTTONWOOD PEAK NEAR THE UPPER HEADWATERS OF THE NORTH FORK OF THE OWL CREEK EXTENDING DOWN TO JUST ABOVE ANCHOR RESERVOIR CONTINUED. FLASH FLOODING OF THE NORTH FOLK OF THE OWL CREEK IS LIKELY OCCURRING OR WILL SOON ROADS AFFECTED BY THIS FLASH FLOODING INCLUDE ROAD 20... EAGLE NEST RANCH ROAD AND OWL CREEK ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4385 10893 4371 10909 4360 10866 4371 10849 $$ SKRBAC
4 follow-up statements
000 WGUS75 KRIW 292133 FFSRIW WYC017-300000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 332 PM MDT TUE JUN 29 2004 ...A FLASH FLOOD WARNING CONTINUES FOR WEST CENTRAL HOT SPRINGS COUNTY UNTIL 600 PM MDT... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER ANCHOR RESERVOIR...OR ABOUT 28 MILES WEST OF THERMOPOLIS...MOVING EAST AT 10 MPH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. RADAR ESTIMATES INDICATED UP TO 2 INCHES OF RAIN HAS ALREADY FALLEN ALONG THE NORTH FORK OF THE OWL CREEK FROM THE HEADWATER AREA DOWN TO NEAR ANCHOR RESERVOIR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4385 10893 4371 10909 4360 10866 4371 10849 $$ SKRBAC
000 WGUS75 KRIW 292225 FFSRIW WYC017-300000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 420 PM MDT TUE JUN 29 2004 ...A FLASH FLOOD WARNING CONTINUES FOR WEST CENTRAL HOT SPRINGS COUNTY UNTIL 600 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS ALONG THE NORTH FORK OF THE OWL CREEK. RADAR ESTIMATES INDICATE RAINFALL TOTALS IN EXCESS OF 1.5 TO 2 INCHES FROM THE HEADWATERS OF THE NORTH FORK OF THE OWL CREEK TO JUST ABOVE ANCHOR RESERVOIR BETWEEN 130 PM AND 415 PM THIS AFTERNOON. FLASH FLOODS OFTEN OCCUR HOURS AFTER THE RAIN HAS DECREASED OR MOVED OFF. BE ALERT FOR FLASH FLOODING ALONG AND NEAR THE NORTH FORK OF THE OWL CREEK INCLUDING ROAD 20...EAGLE NEST RANCH ROAD AND OWL CREEK ROAD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4385 10893 4371 10909 4360 10866 4371 10849 $$ SKRBAC
000 WGUS75 KRIW 292323 FFSRIW WYC017-300000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 522 PM MDT TUE JUN 29 2004 ...A FLASH FLOOD WARNING CONTINUES FOR WEST CENTRAL HOT SPRINGS COUNTY UNTIL 600 PM MDT... AT 510 PM MDT...THE HEAVY RAIN ACROSS THE AREA HAD ENDED BUT FLASH FLOODING OF THE NORTH FORK OF THE OWL CREEK IS STILL POSSIBLE THROUGH 600 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4385 10893 4371 10909 4360 10866 4371 10849 $$ SKRBAC
000 WGUS75 KRIW 292351 FFSRIW WYC017-300000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 552 PM MDT TUE JUN 29 2004 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL HOT SPRINGS COUNTY IS CANCELLED... THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED IN THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4385 10893 4371 10909 4360 10866 4371 10849 $$ SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:39 PM MDT, 19 minutes earlier.
Area forecast discussion, Jun 29, 2:39 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MDT TUE JUN 29 2004 .TONIGHT THROUGH FRIDAY...UPPER LEVEL CIRCULATION MOVING NORTH ACROSS NORTHEAST UTAH. DYNAMICS AND LIFT MECHANISMS WITH THIS SYSTEM STILL PROGGED TO LINE UP FROM SOUTHWEST TO CENTRAL WYOMING TONIGHT... UPPER DIVERGENCE ON RIGHT ENTRANCE REGION OF SPEED MAX OVER IDAHO... PVA AHEAD OF NORTHEAST UT SYSTEM AND SURFACE TROUGH NOW ACROSS CENTRAL WYOMING. FOCUS ON POSSIBILITY OF FLASH FLOODING WITH THESE STORMS AS STORM MOTION WILL BE SLOW...AROUND 200 DEGREES AT 5 KNOTS WITH STORMS LIKELY TO TRAIN NORTH ALONG SURFACE TROUGH AXIS THIS EVENING. STORMS LIKELY TO LAST WELL INTO THE NIGHT AS DYNAMICS REMAIN OVER AREA THROUGH WEDNESDAY MORNING. ALREADY GETTING SOME STPS OVER AN INCH NEAR WASHAKIE NEEDLES. WILL ISSUE A BROAD FLOOD WATCH FOR FLASH FLOODING ACROSS SOUTH AND CENTRAL AS GROUND REMAINS SATURATED IN MANY PARTS FROM RECENT RAINS WITH SOME RIVERS AND CREEKS RUNNING JUST BELOW BANKFULL. SURFACE TROUGH SHIFTS EVER SO SLOWLY INTO NORTHEAST WYOMING WEDNESDAY AFTERNOON WITH MOST CONCENTRATED CONVECTION LIKEWISE SHIFTING OVER JOHNSON AND NATRONA COUNTIES BY LATE IN THE DAY. DRIER AIR PUNCHES INTO THE SOUTHWEST WEDNESDAY BEHIND SHORTWAVE...SO WILL ONLY HAVE ISOLATED TERRAIN INDUCED CHANCES DOWN THERE. AFTERWARDS CONVECTION TO BE MAINLY OVER NORTH AND EAST WYOMING THURSDAY AND FRIDAY AROUND PERIPHERY OF SOUTHERN ROCKIES UPPER HIGH - AROUND THE SO-CALLED RING OF FIRE. SOUTHWEST AND WEST ZONES TO DRY OUT AND WARM UP CONSIDERABLY CLOSER TO INFLUENCE OF UPPER HIGH. .SATURDAY THROUGH TUESDAY... LOOKS LIKE UPPER LEVEL RIDGE TO FLATTEN ACROSS AREA THROUGH EXTENDED FORECAST...WITH AN UPPER LEVEL TROF OVER THE INTER-MOUNTAIN WEST BY MONDAY AND TUESDAY. AS A RESULT...TEMPS WILL REMAIN NEAR SEASONABLE VALUES...HIGHS IN THE MID 80S TO LOWER 90S EAST OF THE DIVIDE. ALSO...LESS MOISTURE AND WEAK DYNAMICS THROUGH MUCH OF THE EXTENDED PERIOD. GOING WITH SLGT CHC POPS FRIDAY AND SATURDAY ACROSS THE WEST. GOING WITH A DRY FORECAST FOR MONDAY...THEN SLGT CHC TO CHC POPS ACROSS THE WEST AND NORTH ON TUESDAY AFTERNOON AND EVENING...DUE TO BACKING FLOW AHEAD OF TROF. && .RIW WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING ACROSS WYOMING SOUTH AND CENTRAL ZONES 5-11...14-20...25... 26...28-30 INCLUDING FREMONT...SUBLETTE...SWEETWATER...HOT SPRINGS... WESTERN NATRONA...JOHNSON AND WASHAKIE COUNTIES. && AEM/MC
Hazardous weather outlook, Jun 29, 5:54 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 554 AM MDT TUE JUN 29 2004 WYZ001>020-022>030-301300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 554 AM MDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT UNSETTLED CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS....ESPECIALLY IN THE CENTRAL AND SOUTH. HEAVY RAINFALL...GUSTY OUTFLOW WINDS AND LIGHTNING WILL OCCUR WITH THE STORMS...SOME HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY. THE FOCUS OF THE STORMS WILL BE MORE IN THE NORTH AND CENTRAL. THUNDERSTORMS ARE EXPECTED OVER THE WEST AND SOUTH THURSDAY AND FRIDAY. STORMS WITH VERY HEAVY RAIN ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL...STRONG WINDS AND HEAVY RAINFALL TODAY AND TONIGHT. TWB
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.